Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Iterative solutions of Wiener-Hopf integral equations

Authors: Tai Te Wu and Tai Tsun Wu
Journal: Quart. Appl. Math. 20 (1963), 341-352
MSC: Primary 45.15
DOI: https://doi.org/10.1090/qam/141962
MathSciNet review: 141962
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method of iteration is used to study integral equations of the Wiener-Hopf type. In the case of a single integral equation, it is found that the iterative solution can be summed to give the known results. In the case of two coupled integral equations, where the general solution is not known, the iterative solution can be reduced to expressions in closed form, in the sense of a finite number of quadratures, only in some very special cases. Two such special cases are discussed in detail.

References [Enhancements On Off] (What's this?)

  • [1] B. Noble, Methods based on the Wiener-Hopf technique for the solution of partial differential equations, International Series of Monographs on Pure and Applied Mathematics. Vol. 7, Pergamon Press, New York-London-Paris-Los Angeles, 1958. MR 0102719
  • [2] N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494
  • [3] E. C. Titchmarsh, Theory of Fourier integrals, Clarendon Press (1948)
  • [4] See p. 56 of reference 2
  • [5] See p. 37 of reference 2

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 45.15

Retrieve articles in all journals with MSC: 45.15

Additional Information

DOI: https://doi.org/10.1090/qam/141962
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society